Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 80, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Mar 31, 2021, 9:29 AM CDT for Davidson County, Williamson County, Tennessee. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2021, 9:29 AM CDT (14:29 UTC)
- Expired
- Apr 1, 2021, 2:00 AM CDT
- In force
- 17 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 43 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Harpeth River at Bellevue (BELT1). The gauge peaked at 14.71 ft at Mar 31, 2021, 9:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
808
WGUS84 KOHX 311429
FLSOHX
Flood Advisory
National Weather Service Nashville TN
929 AM CDT Wed Mar 31 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Harpeth River At Bellevue affecting Williamson and Davidson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
TNC037-187-010830-
/O.NEW.KOHX.FL.Y.0080.210331T1429Z-210401T1800Z/
/BELT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
929 AM CDT Wed Mar 31 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Harpeth River At Bellevue.
* From this morning to Thursday afternoon.
* At 8:30 AM CDT Wednesday the stage was 13.2 feet and rising.
* Action stage is 14.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 15.6 feet
this evening.
* Impact...At 16.0 feet, Portions of the Harpeth River Greenway may
be covered with water and impassable, and the access road and the
parking lot to the Harpeth River State Park are completely
inundated.
&&
LAT...LON 3604 8704 3613 8700 3607 8688 3599 8688
3599 8695
$$
271 follow-up statement
005
WGUS84 KOHX 010700
FLSOHX
Flood Advisory
National Weather Service Nashville TN
200 AM CDT Thu Apr 1 2021
...The Flood Advisory is cancelled for the following rivers in
Tennessee...
Harpeth River At Bellevue affecting Williamson and Davidson
Counties.
TNC037-187-010800-
/O.CAN.KOHX.FL.Y.0080.000000T0000Z-210401T0700Z/
/BELT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
200 AM CDT Thu Apr 1 2021
...The Flood Advisory for the Harpeth River At Bellevue has been
cancelled...
The Flood Advisory is cancelled for
the Harpeth River At Bellevue.
* At 1:30 AM CDT Thursday the stage was 13.96 feet and falling.
* Flood stage is 20.0 feet.
* Forecast...The river will continue falling the rest of the week.
&&
LAT...LON 3604 8704 3613 8700 3607 8688 3599 8688
3599 8695
$$
ShamburgerWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 31, 6:09 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 31, 6:09 AM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Nashville TN 609 AM CDT Wed Mar 31 2021 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... The forecast is panning out just about as expected. A warm front is south of I-40 and there have been several thunderstorms along and south of the boundary. In addition a trough/cold front is moving across the forecast area. Radar is showing 3 hour and storm total precipitation of 1 to almost 3 inches across Wayne..Lawrence...and Giles Counties and another area of 1+ inches just south of I-40. Already swollen creeks and streams are causing some locals issues. The flash flood watch is valid through 17Z. By this time the heaviest rainfall should be pushing east of Middle TN. Once the rain moves out it looks to be dry through the rest of the forecast. A sharp drop in temperature is expected starting today. Temperatures will remain steady or fall during the day with temperatures around 1 pm at 45 to 50 degrees across middle TN. Overnight tonight there will be patch frost. Friday morning with clear skies and good radiational cooling it will be even colder with a hard freeze area wide. Frost/freeze headlines will be needed but will opt to wait until the flood watch expires to avoid any potential confusion. The weekend and next week looks uneventful giving a chance for the water to recede. Temperatures will warm and it is possible to reach the upper 70s to lower 80s by next Tuesday/Wednesday. && .AVIATION... 12Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A cold front has made it almost entirely through Middle Tennessee, and with it goes the initial line of convection that spent the entire night inching its way across Middle Tennessee. But there is still plenty of post-frontal precipitation still to come through, the heaviest of which will remain south of I-40 and will largely bypass the terminals. So look for mainly light showers this morning at our TAF sites (except CKV, where the showers have mostly ended) with MVFR/IFR ceilings and gusty NW winds. Conditions will improve by this afternoon or early evening. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until noon CDT today for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......12 AVIATION........08
Hazardous weather outlook, Mar 31, 9:18 AM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 918 AM CDT Wed Mar 31 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011430- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 918 AM CDT Wed Mar 31 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Flooding along many rivers and streams will continue today. Freezing temperatures and patchy frost will form toward daybreak Thursday morning. Precautions should be taken for any sensitive vegetation. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Rivers will remain elevated with some sites remaining in flood or advisory stage through the weekend. It is expected to turn colder with frosty nights late this week. A widespread hard freeze is expected Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter reports of any significant flooding would be appreciated. Please relay any information to the NWS while following all local, state, and CDC guidelines. 13
In the hours before
Local storm report, Mar 31, 3:54 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
354 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM FLASH FLOOD WESTPOINT 35.13N 87.53W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WESTPOINT ROAD AT WATERLOO ROAD FLOODED.
0350 AM FLASH FLOOD HENRYVILLE 35.39N 87.39W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
HENRYVILLE ROAD FLOODED. MOST LOW WATER BRIDGES
IMPASSABLE.
&&
EVENT NUMBER OHX2100421
EVENT NUMBER OHX2100422
SHAMBURGERLocal storm report, Mar 31, 4:03 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
403 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD 5 WNW ETHRIDGE 35.36N 87.38W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
42 WATER FORK ROAD WASHED OUT. NUMEROUS OTHER ROADS
FLOODED ACROSS THE COUNTY.
&&
EVENT NUMBER OHX2100423
SHAMBURGERLocal storm report, Mar 31, 4:50 AM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
450 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 AM FLASH FLOOD 3 WNW ETHRIDGE 35.35N 87.35W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WIDESPREAD FLASH FLOODING ACROSS NORTHERN LAWRENCE
COUNTY. LONG ROAD BETWEEN HENRYVILLE ROAD AND CROSS ROAD
WASHED OUT.
&&
EVENT NUMBER OHX2100424
SHAMBURGERLocal storm report, Mar 31, 5:28 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
528 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM FLASH FLOOD ETHRIDGE 35.32N 87.30W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WYNN ROAD IS FLOODED AND CLOSED
0350 AM FLASH FLOOD WESTPOINT 35.13N 87.53W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WESTPOINT ROAD AT WATERLOO ROAD FLOODED.
0350 AM FLASH FLOOD HENRYVILLE 35.39N 87.39W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
HENRYVILLE ROAD FLOODED. MOST LOW WATER BRIDGES
IMPASSABLE.
0400 AM FLASH FLOOD 5 WNW ETHRIDGE 35.36N 87.38W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
42 WATER FORK ROAD WASHED OUT. NUMEROUS OTHER ROADS
FLOODED ACROSS THE COUNTY.
0448 AM FLASH FLOOD 3 WNW ETHRIDGE 35.35N 87.35W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WIDESPREAD FLASH FLOODING ACROSS NORTHERN LAWRENCE
COUNTY. LONG ROAD BETWEEN HENRYVILLE ROAD AND CROSS ROAD
WASHED OUT.
0511 AM FLASH FLOOD 3 S SUMMERTOWN 35.39N 87.31W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
SWIFT WATER RESCUE BEING CONDUCTED ON BRACE ROAD BRIDGE
NEAR WALKER ROAD
0521 AM FLASH FLOOD HENRYVILLE 35.39N 87.39W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
NORTHBOUND LANE OF HIGHWAY 240 FLOODED NEAR HENRYVILLE
FIRE DEPT
&&
EVENT NUMBER OHX2100420 OHX2100421 OHX2100422 OHX2100423 OHX2100424
OHX2100425 OHX2100426
SHAMBURGERLocal storm report, Mar 31, 6:49 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
649 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM FLASH FLOOD ETHRIDGE 35.32N 87.30W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WYNN ROAD IS FLOODED AND CLOSED
0350 AM FLASH FLOOD WESTPOINT 35.13N 87.53W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WESTPOINT ROAD AT WATERLOO ROAD FLOODED.
0350 AM FLASH FLOOD HENRYVILLE 35.39N 87.39W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
HENRYVILLE ROAD FLOODED. MOST LOW WATER BRIDGES
IMPASSABLE.
0400 AM FLASH FLOOD 5 WNW ETHRIDGE 35.36N 87.38W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
42 WATER FORK ROAD WASHED OUT. NUMEROUS OTHER ROADS
FLOODED ACROSS THE COUNTY.
0448 AM FLASH FLOOD 3 WNW ETHRIDGE 35.35N 87.35W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WIDESPREAD FLASH FLOODING ACROSS NORTHERN LAWRENCE
COUNTY. LONG ROAD BETWEEN HENRYVILLE ROAD AND CROSS ROAD
WASHED OUT.
0511 AM FLASH FLOOD 3 S SUMMERTOWN 35.39N 87.31W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
SWIFT WATER RESCUE BEING CONDUCTED ON BRACE ROAD BRIDGE
NEAR WALKER ROAD
0521 AM FLASH FLOOD HENRYVILLE 35.39N 87.39W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
NORTHBOUND LANE OF HIGHWAY 240 FLOODED NEAR HENRYVILLE
FIRE DEPT
0637 AM FLASH FLOOD 5 WSW SUMMERTOWN 35.40N 87.38W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
VEHICLE IN WATER AT HIGHWAY 240 NEAR BARNESVILLE ROAD.
OCCUPANT ESCAPED SAFELY.
0645 AM FLASH FLOOD HENRYVILLE 35.39N 87.39W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
HIGHWAY 240 AT HENRYVILLE ROAD CLOSED DUE TO HIGH WATER
&&
EVENT NUMBER OHX2100420 OHX2100421 OHX2100422 OHX2100423 OHX2100424
OHX2100425 OHX2100426 OHX2100427 OHX2100428
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:53 PM CDT | River Flood Advisory | OHX | Maury | 10 hr |
| Mar 30, 11:04 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Humphreys | 41 min |
| Mar 30, 11:12 PM CDT | Special Weather Statement | OHX | Wayne | 48 min |
| Mar 30, 11:40 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Humphreys, Perry | 2 hr |
| Mar 30, 11:44 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Williamson | 46 min |
| Mar 30, 11:53 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Williamson | 3 hr |
| Mar 30, 11:58 PM CDT | Special Weather Statement | OHX | Lewis, Maury | 47 min |
| Mar 30, 11:59 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 46 min |
| Mar 31, 12:09 AM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 79 min |
| Mar 31, 12:28 AM CDT | Areal Flood Advisory | OHX | Rutherford, Sumner, Trousdale, Wilson | 3 hr |
| Mar 31, 12:39 AM CDT | Special Weather Statement | OHX | Bedford, Giles, Lawrence, Marshall, Maury, Rutherford and 1 more | 66 min |
| Mar 31, 1:28 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 8 hr |
| Mar 31, 2:13 AM CDT | Flash Flood Warning | OHX | Giles, Marshall, Maury | 7 hr |
| Mar 31, 2:55 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Mar 31, 3:35 AM CDT | River Flood Warning | OHX | Davidson | 2 hr |
| Mar 31, 4:19 AM CDT | Areal Flood Advisory | OHX | Bedford, Coffee | 5 hr |
| Mar 31, 7:23 AM CDT | River Flood Advisory | OHX | Hickman | 2 hr |
| Mar 31, 8:17 AM CDT | River Flood Advisory | OHX | Giles | 5 hr |
| Mar 31, 8:42 AM CDT | River Flood Advisory | OHX | Lawrence | 4 hr |
| Mar 31, 1:02 PM CDT | River Flood Advisory | OHX | Perry, Wayne | 25 hr |
| Mar 31, 1:05 PM CDT | River Flood Advisory | OHX | Bedford, Marshall | 11 hr |
| Mar 31, 1:10 PM CDT | River Flood Warning | OHX | Lawrence | 16 hr |
| Mar 31, 1:19 PM CDT | River Flood Warning | OHX | Giles | 15 hr |
| Mar 31, 1:22 PM CDT | River Flood Advisory | OHX | Grundy | 7 hr |
| Mar 31, 1:39 PM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 19 hr |
| Mar 31, 1:39 PM CDT | Hard Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 43 hr |
| Mar 31, 5:23 PM CDT | River Flood Advisory | OHX | Cheatham, Montgomery | 52 hr |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.